T Nation

Creatine - Stomach Aches and Cramps


#1

Just started taking creatine and it makes me feel awful on the stomach. I'm not loading, just started with 5 grams the first day and felt terrible so 3 grams yesterday and today. Stomach feels so bad I can't eat for 4 hours or so then it goes away. I know this is a common thing but will it go away as my stomach gets used to it? How long does it take to get used to it?


#2

Are you sure that's the creatine?

Any other changes in your diet?

Did you have Mekong BBQ or questionable Mexican food recently?

I've never had any problems with creatine, even while I was loading. Also, I was using generic brand monohydrate, not micronized or anything.


#3

Maybe it's from all the sex youre having?


#4

DRINK MORE WATER


#5

It's actually extremely common with people complaining about it all over the internet. What I couldn't find out and wanted to know is if my stomach will get used to it.


#6

It's one of the best compound exercises there is and great for the lumbar region!


#7

That's what I've been trying and it helps but my stomach is still not happy. Suppose I'll get used to it eventually.


#8

Dissolve it is hot/warm liquid. I use coffee or tea. Makes a huge difference to me and helps your body absorb it better. I had issues with my stomach before I started mixing it with a hot liquid. Even just hot water is fine.


#9

ok well in addition to drinking more water, dissolve it in warm water like 16 oz per 5 grams and let it sit for 10 mins and stir occasionally.

if you still have problems then chances are its a shit product.

are there any ingredients other than creatine?


#10

Pure pharm grade micronised. I'm going to try with warm water today, thanks.


#11

the same few words are on hundreds of labels... what does the INGREDIENTS label read, EXACTLY?


#12

Too true! Trec 100% creatine is anything but 100%. They can trisodium citrate my ass.


#13

INGREDIENTS: Pure micronised creatine monohydrate
1 teaspoon = 5 grams

I had the same problem years ago with regular creatine monohydrate(not micronised) so I stopped taking it. The stuff is fine. If you google 'creatine stomach upset' or 'creatine and stomach problems' you will see a lot of people suffer this. However either the warm water worked or my stomach is getting used to it now because I've had 5 grams today with no problems. I guess my stomach was rebelling for the first few days but it seems to be OK now.


#14

Sex Machine, It is probably a combination of your stomach becoming more used to as well as using a warm liquid.

the reason your experience stomach discomfort is because dissolving creatine in regular fluid is useless. You'd be more likely to fit an elephant through a key hole. It's just not going to happen. As a result of this poor solubility, when the creatine gets to your gastrointestinal tract, the body tries to solubilize it. Why? Because nutrients cannot be absorbed if not solubilized or dissolved in a solution.

They will just sit around in the pit of your stomach in powder form and eventually pass right out of you. So what the body does to remedy this is to suck fluids out of the cells of the digestive organs in order to provide enough fluid to dissolve the creatine. But what then happens is that all this fluid that's sucked into the GI tract needs to quickly be eliminated and this leads to diarrhea. So in solubilizing your creatine, the GI causes some nasty bathroom situations. Not to mention the fact that a lot of the creatine is lost during such porcelain episodes.

By dissolving it in warm water, due to the laws of thermodynamics, the creatine is solubilized. And when consumed, it can be absorbed much more effectively without all the GI distress.

I use a warm cup of Coffee or Tea.


#15

We call this a "mega creatine blast" in my neck of the woods, lol

I like the warm liquid theory. I drink coffee morning and evening also so this sounds like an easy one for me to try. I don't have major stomach problems with it personally (generally take it while eating) but I'm ALL for better absorbtion :slightly_smiling:

*edit - I just noticed this topic is 8 months old? Weird, it was in with the new posts?


#16

x2

although it could be the brand your using?